Acta Informatica

, Volume 13, Issue 2, pp 189–197 | Cite as

An Ogden-like iteration lemma for rational power series

  • Christophe Reutenauer


An Ogden-like iteration lemma for languages that are support of rational power series is proved; it is a generalization of Jacob's iteration lemma. The new bound we obtain is much smaller than the one of Jacob and does no more depend on the cardinality of the alphabet. The proof consists in studying how pseudo-regular matrices appear as subproducts of long products of square matrices.


Information System Operating System Data Structure Communication Network Information Theory 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berstel, J.: Transductions and context free languages. Stuttgart: Teubner 1979CrossRefGoogle Scholar
  2. 2.
    Boasson, L.: Private communicationGoogle Scholar
  3. 3.
    Bourbaki, N.: Algèbre, chapitre 3 (algèbre multilinéaire) §7 n∘ 3. Paris: Hermann 1958Google Scholar
  4. 4.
    Eilenberg, S.: Automata, languages and machines, vol. A. New York: Academic Press 1974zbMATHGoogle Scholar
  5. 5.
    Jacob, G.: Un théoreme de factorisation des produits d'endomorphismes. J. Algebra, (in press 1979)Google Scholar
  6. 6.
    Ogden, W.: A helpful result for proving inherent ambiguity. Math. System Theory 2, 191–194 (1968)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ranum, A.: The group-membership of singular matrices. Amer. J. Math. 31, 18–41 (1909)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Schützenberger, M.P.: On a special class of recurrent events. Ann. of Math. 32, 1201–1213 (1961)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Christophe Reutenauer
    • 1
  1. 1.CNRS, Institut de ProgrammationParis cedex 05France

Personalised recommendations